What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 23, 6:35 AM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 23, 6:35 AM EST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
635 AM CDT Sun Jun 23 2019
.UPDATE...
Updated aviation section for 12z taf issuance
&&
.SHORT TERM...(Today through Monday night)
Issued at 340 AM CDT Sun Jun 23 2019
Still another 36 hours to go with the mcs train that has brought
plenty of wind and rain to our region. The main concern for today
is the potential of another linear mcs / squall line. The day is
starting off surprisingly unstable given the widespread convection
Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low
level southwest flow is advecting even higher instability into
our region. A cluster of storms was occurring in southwest Indiana
and nw Kentucky at 08z. These storms will exit the region early
this morning.
Widespread convection over the Ozarks at 08z appears to be
associated with a weak mid-level impulse moving east-northeast.
The href mean 500 mb wind fields depict this impulse quite well.
A 500 mb jet streak around 40 kt is shown crossing southern IL
this afternoon. There is very strong model agreement that a round
of convection will occur today. The usual issues with any mcs are
when, where, and what convective mode.
Based on the high-res cam models, it appears the convective mode
will be another linear mcs. These models will seldom if ever
agree on the specific timing and placement of any given mcs, and
today is no exception. Based on the timing of the parent 500 mb
impulse, one would expect the mcs to reach se Missouri by late
this morning, then track east across wrn Kentucky and srn
Illinois/sw Indiana this afternoon. This would be during the time
of max heating and peak instability. Given the strong buoyancy,
shear profiles are forecast to be quite favorable for organized
updrafts. The nam indicates 30 to 40 kt through a deep layer (850
to 500 mb). The potential exists for a robust squall line across
the region.
Tonight and Monday, the primary upper level trough will swing
northeast across the Mississippi Valley to the Great Lakes region.
A 300 mb jet streak around 90 kt will lift northeast across the
mid/upper Mississippi Valley early Monday. The models indicate
another surge of rain and convection late tonight, associated with
the strong upper level forcing. Heavy rainfall with this round of
rain on top of moist ground could result in some flooding issues.
Surface instability may be tapped out by late tonight, suggesting
limited severe weather potential after 06z. However, low level
winds below 850 mb will crank up to around 40 knots. Precip will
diminish Monday and Monday night as the upper shortwave departs
our region.
.LONG TERM...(Tuesday through Saturday)
Issued at 340 AM CDT Sun Jun 23 2019
Heights will be on the rise Tuesday through Wednesday, but H5 flow
will still have a westerly component. Cannot rule out slight chances
of convection, mainly across southern sections of the region (west
KY into SEMO), where moisture is forecast to be higher. In fact,
there seems to be a transition in the models, suggesting less of a
ridge influence, and more of a weakness (Low) that wants to persist
from the lower MS Valley region northward. This signal suggests at
least daytime/afternoon small convective chances each day on into
the weekend. NBM 6 hour PoPs seem too low. Fairly significant
differences in the mid trop flow forecast this weekend. Like WPC,
favor more ensemble incorporation into the forecast that far out,
given greater uncertainty. Temperatures are forecast to be near
normal for this time of year.
&&
.AVIATION...
Issued at 635 AM CDT Sun Jun 23 2019
Timing of thunderstorms is the main forecast concern. As of 11z,
some isolated storms in the kevv area continue to regenerate. A much
more widespread area of showers and storms is moving east into se
Missouri. Current thinking is the storms in the kevv area will
remain isolated this morning, while the large area over Missouri
spreads eastward. The leading edge of the Missouri activity may
intensify through the morning, with gusty winds developing.
The best chance of a lull in the storm activity is this evening,
then a rather strong upper-level storm system will produce
more showers and storms overnight.
Winds will be mainly south today, becoming more southwest tonight
around 10 kt.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...MY
LONG TERM...08
AVIATION...MY
Hazardous weather outlook, Jun 23, 4:38 AM EST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
438 AM CDT Sun Jun 23 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
438 AM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
The potential exists for a line of strong to severe thunderstorms
to move east across our region today, mainly from late this
morning through the afternoon. The main hazard with this line
would be high wind gusts. Large hail and heavy rainfall is also
possible.
Another round of numerous thunderstorms is expected tonight. Heavy
rainfall is the primary concern with these storms, especially in
areas that received flooding rains recently. Strong gusty winds
could also accompany the storms tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms will decrease in coverage on Monday. There is a
slight chance of thunderstorms from mid week on into the weekend.
Thunderstorms during the workweek are not expected to be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested today and tonight.
York/08
In the hours before
Special weather statement, Jun 23, 12:17 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
1217 PM CDT Sun Jun 23 2019
INZ081-082-085>087-KYZ018-231800-
Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
1217 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARRICK...GIBSON...
VANDERBURGH...NORTHEASTERN POSEY...WESTERN PIKE AND NORTHERN
HENDERSON COUNTIES UNTIL 100 PM CDT...
At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, or 7 miles southwest of Oakland City, moving northeast at
55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City, Petersburg, Melody Hill, Haubstadt, Darmstadt,
Owensville, Lynnville, Patoka, Cynthiana, Kasson, Elberfeld,
Francisco and Somerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3790 8730 3784 8731 3782 8779 3843 8769
3843 8766 3845 8767 3846 8766 3845 8760
3850 8759 3849 8754 3852 8754 3850 8753
3849 8750 3853 8746 3854 8738 3851 8737
3854 8737 3854 8735 3851 8729 3854 8724
TIME...MOT...LOC 1716Z 225DEG 48KT 3824 8743
GREGSpecial weather statement, Jun 23, 12:31 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
1231 PM CDT Sun Jun 23 2019
INZ082-087-088-KYZ019-231830-
Warrick IN-Spencer IN-Pike IN-Daviess KY-
1231 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK...SPENCER...PIKE
AND NORTHERN DAVIESS COUNTIES UNTIL 130 PM CDT...
At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Francisville to 8 miles south of
Vincennes to 6 miles southwest of Oakland City to near Lynnville to
near Robards. Movement was northeast at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Boonville, Rockport, Dale, Winslow, Grandview, Santa Claus, Eureka,
Folsomville, Chrisney, Tennyson, Gentryville and Spurgeon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3793 8698 3790 8699 3791 8693 3787 8690
3783 8730 3854 8725 3855 8718 3852 8715
3854 8710 3851 8707 3820 8707 3820 8679
3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 1730Z 234DEG 32KT 3865 8764 3855 8750 3829 8745 3814
8740 3776 8754
SMITH